MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. RUSCH SAFETY CLR MURPHY CUF ET; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SDN. BHD. RUSCH SAFETY CLR MURPHY CUF ET; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN041502
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that while in use on a patient, the anesthesiologist sprayed the cannula with lidocaine as "common practice to relax the tissue and reduce inflammation" which caused the printed ink markings on the ett to come off.A 2nd cannula was used and sprayed with lidocaine which caused the same effect.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
It was reported that while in use on a patient, the anesthesiologist sprayed the cannula with lidocaine as "common practice to relax the tissue and reduce inflammation" which caused the printed ink markings on the ett to come off.A 2nd cannula was used and sprayed with lidocaine which caused the same effect.
 
Additional Manufacturer Narrative
(b)(4).Additional information received on 31 may 2023 states that the issue was resolved as "another cannula of a different model was used".There was no patient harm or injury, the patient was discharged from the hospital.Complaint verification testing could not be performed as no sample was returned for analysis.Although the sample was not returned, the customer did provide a photo for evaluation.A visual exam was performed on the photo and it was observed that there was ink smeared on the inside of the packaging.The manufacturer reports "according to the complaint description, the user is using lidocaine on the tube.As per ifu there is a warning related to the use of lidocaine topical aerosols has been associated with the formation of pinholes in pvc cuffs.The use of a water soluble lubricant gel is recommended." a device history record review was performed and no relevant findings were identified.Based on the photo, the complaint was confirmed.The root cause is related to the use of lidocaine instead of a water soluble lubricant gel.

Brand Name
RUSCH SAFETY CLR MURPHY CUF ET
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17018885
Report Number8040412-2023-00217
Device Sequence Number17728099
Product Code BTR
UDI-Device Identifier14026704341426
UDI-Public14026704341426
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K961837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN041502
Device Catalogue Number112082070
Device Lot NumberKME22B2203
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale